Bernoulli

  • Bernoulli
  • Volume 23, Number 2 (2017), 1279-1298.

Asymptotics of random processes with immigration II: Convergence to stationarity

Alexander Iksanov, Alexander Marynych, and Matthias Meiners

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $X_{1},X_{2},\ldots$ be random elements of the Skorokhod space $D(\mathbb{R})$ and $\xi_{1},\xi_{2},\ldots$ positive random variables such that the pairs $(X_{1},\xi_{1}),(X_{2},\xi_{2}),\ldots$ are independent and identically distributed. We call the random process $(Y(t))_{t\in\mathbb{R}}$ defined by $Y(t):=\sum_{k\geq0}X_{k+1}(t-\xi_{1}-\cdots-\xi_{k})\mathbf{1}_{\{\xi_{1}+\cdots+\xi_{k}\leq t\}}$, $t\in\mathbb{R}$ random process with immigration at the epochs of a renewal process. Assuming that $X_{k}$ and $\xi_{k}$ are independent and that the distribution of $\xi_{1}$ is nonlattice and has finite mean we investigate weak convergence of $(Y(t))_{t\in\mathbb{R}}$ as $t\to\infty$ in $D(\mathbb{R})$ endowed with the $J_{1}$-topology. The limits are stationary processes with immigration.

Article information

Source
Bernoulli Volume 23, Number 2 (2017), 1279-1298.

Dates
Received: June 2015
First available in Project Euclid: 4 February 2017

Permanent link to this document
https://projecteuclid.org/euclid.bj/1486177399

Digital Object Identifier
doi:10.3150/15-BEJ777

Mathematical Reviews number (MathSciNet)
MR3606766

Keywords
random point process renewal shot noise process stationary renewal process weak convergence in the Skorokhod space

Citation

Iksanov, Alexander; Marynych, Alexander; Meiners, Matthias. Asymptotics of random processes with immigration II: Convergence to stationarity. Bernoulli 23 (2017), no. 2, 1279--1298. doi:10.3150/15-BEJ777. https://projecteuclid.org/euclid.bj/1486177399


Export citation

References

  • [1] Alsmeyer, G., Iksanov, A. and Meiners, M. (2015). Power and exponential moments of the number of visits and related quantities for perturbed random walks. J. Theoret. Probab. 28 1–40.
  • [2] Athreya, K.B. and Ney, P.E. (1972). Branching Processes. New York: Springer. Die Grundlehren der mathematischen Wissenschaften, Band 196.
  • [3] Billingsley, P. (1968). Convergence of Probability Measures. New York: Wiley.
  • [4] Goldie, C.M. and Maller, R.A. (2000). Stability of perpetuities. Ann. Probab. 28 1195–1218.
  • [5] Iksanov, A. (2013). Functional limit theorems for renewal shot noise processes with increasing response functions. Stochastic Process. Appl. 123 1987–2010.
  • [6] Iksanov, A., Marynych, A. and Meiners, M. (2014). Limit theorems for renewal shot noise processes with eventually decreasing response functions. Stochastic Process. Appl. 124 2132–2170.
  • [7] Iksanov, A., Marynych, A. and Meiners, M. (2015). Asymptotics of random processes with immigration I: Scaling limits. Bernoulli 23 1233–1278.
  • [8] Jagers, P. (1968). Age-dependent branching processes allowing immigration. Teor. Verojatnost. i Primenen 13 230–242.
  • [9] Kaplan, N. (1975). Limit theorems for a $GI/G/\infty $ queue. Ann. Probab. 3 780–789.
  • [10] Karlin, S. and Taylor, H.M. (1975). A First Course in Stochastic Processes, 2nd ed. New York: Academic Press.
  • [11] Konstantopoulos, T. and Lin, S.-J. (1998). Macroscopic models for long-range dependent network traffic. Queueing Systems Theory Appl. 28 215–243.
  • [12] Lindvall, T. (1973). Weak convergence of probability measures and random functions in the function space $D(0,\infty)$. J. Appl. Probab. 10 109–121.
  • [13] Lindvall, T. (1992). Lectures on the Coupling Method. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. New York: Wiley.
  • [14] Mikosch, T. and Resnick, S. (2006). Activity rates with very heavy tails. Stochastic Process. Appl. 116 131–155.
  • [15] Miller, D.R. (1974). Limit theorems for path-functionals of regenerative processes. Stochastic Process. Appl. 2 141–161.
  • [16] Pakes, A.G. and Kaplan, N. (1974). On the subcritical Bellman-Harris process with immigration. J. Appl. Probab. 11 652–668.
  • [17] Resnick, S. (2002). Adventures in Stochastic Processes. Boston, MA: Birkhäuser.
  • [18] Resnick, S.I. (1987). Extreme Values, Regular Variation, and Point Processes. Applied Probability. A Series of the Applied Probability Trust 4. New York: Springer.
  • [19] Thorisson, H. (2000). Coupling, Stationarity, and Regeneration. Probability and Its Applications. New York: Springer.
  • [20] Whitt, W. (1980). Some useful functions for functional limit theorems. Math. Oper. Res. 5 67–85.
  • [21] Whitt, W. (2002). Stochastic-Process Limits: An Introduction to Stochastic-Process Limits and Their Application to Queues. Springer Series in Operations Research. New York: Springer.